| Model Number |
9J90R4 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed evidence of some deformity/damage at the tip of the stem on the returned small white luer cap.Unit appeared to have been primed.The cap was installed onto a stopcock and when connected to a water supply there was a leak observed from the center of the cap.Reason for return was confirmed.Conclusion: complaint was confirmed for luer cap with pinhole causing a leak during priming.An analysis found a deformity at the tip on the returned small white luer cap; there was a potential this was caused by supplier process failure.After evaluation this complaint was determined to be a supplier-related issue.Medtronic has notified the supplier.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Assessment against the medtronic risk management file pfmeca indicates that the current risk zone did not exceed the risk zone predicted in the product pfmeca.There were no adverse patient effects as a result of this incidence.Medtronic will continue to monitor for future occurrences and trends.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that prior to use of the custom tubing pack, once primed, the customer noticed fluid leaking from the white luer cap in the pack, due to a small hole in the cap.The cap was switched for a new luer cap during priming, prior to the start of the procedure.There was no patient involvement so no adverse patient effects occurred.